Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 29, NWS Albuquerque, NM

June 6, 2000Quay County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2000, 8:31 PM MDT for Quay County, San Miguel County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 6, 2000, 8:31 PM MDT (02:31 UTC)
Expired
Jun 6, 2000, 9:15 PM MDT
In force
44 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Quay County, NM, San Miguel County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1222 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WUUS55 KABQ 070231
SVRABQ
NMC037-047-070315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
831 PM MDT TUE JUN 6 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 915 PM MDT

* AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHEAST OF MONTOYA...OR ABOUT 14     
  MILES WEST OF TUCUMCARI...MOVING SOUTH AT 20 MPH. ADDITIONAL
  THUNDERSTORMS WERE DEVELOPING RAPIDLY NEAR TUCUMCARI. 

* THE SEVERE THUNDERSTORM WILL BE...
  7 MILES WEST OF QUAY AT 915 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS

LAT...LON 3525 10389 3520 10411 3485 10402 3491 10374

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 8:00 PM MDT, 31 minutes earlier.

Area forecast discussion, Jun 6, 8:00 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT TUE JUN 6 2000

SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE EASTERN PORTIONS OF THE
STATE. THE STORMS HAVE PRODUCED SOME ISOLATED BRIEF HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS. THE PRESENCE OF SEVERAL OUTFLOW
BOUNDARIES IS A CONCERN FOR REGENERATION ALONG LOW LEVEL CONVERGENCE
ZONES IN QUAY...DE BACA AND GUADALUPE COUNTIES AFTER SUNSET.
SUFFICIENT MOISTURE AND LIFT IS IN PLACE FOR THUNDERSTORMS TONIGHT.

ATMOSPHERE IS SIGNIFICANTLY DRIER ACROSS THE WESTERN PARTS OF THE
STATE. WILL REMOVE POPS TO THE WEST AND LET THE POPS ACROSS THE EAST
CENTRAL ZONES STAND. MOST LIKELY PLACE FOR STRONG THUNDERSTORMS WILL
BE OVER WESTERN QUAY AND EASTERN SAN MIGUEL COUNTIES INVOF TCC.

KMV

.ABQ...NONE.

In the hours before

Local storm report, Jun 6, 7:47 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
747 PM MDT TUE JUN 6 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    CONCHAS LAKE  CONCHAS DAM NM   1.00 INCH HAIL
06/06/00   SAN MIGUEL

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:01 PM MDTSevere Thunderstorm WarningABQQuay44 min
Jun 6, 6:26 PM MDTSevere Thunderstorm WarningABQCurry49 min
Jun 6, 7:15 PM MDTSevere Thunderstorm WarningABQCurry45 min
Jun 6, 7:40 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel50 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.